Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 567, NWS Blacksburg, VA

September 15, 2011Charlotte County, Halifax County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Sep 15, 2011, 2:56 PM EDT for Charlotte County, Halifax County, Virginia. It was in force for 64 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 15, 2011, 2:56 PM EDT (18:56 UTC)
Expired
Sep 15, 2011, 4:00 PM EDT
In force
64 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Charlotte County, VA, Halifax County, VA

The radar

The Raleigh/Durham radar (KRAX), 126 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 15, 3:04 PM EDTTSTM WND DMG4 E Ridgeway, VATREE DOWN ON BLUE ROCK RD
Sep 15, 3:25 PM EDTHAIL 0.88W Staunton River State, VAHAIL UP TO NICKEL SIZED AT STAUNTON RIVER STATE PARK
Sep 15, 3:30 PM EDTHAIL 13 N Hitesburg, VAON STATE ROUTE 58.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
132 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1096 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

595 
WUUS51 KRNK 151856
SVRRNK
VAC037-083-152000-
/O.NEW.KRNK.SV.W.0567.110915T1856Z-110915T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
256 PM EDT THU SEP 15 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA
  CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 400 PM EDT.

* AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR SOUTH BOSTON...AND MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SCOTTSBURG...
  DRYBURG...
  REDOAK...
  WYLLIESBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3689 7848 3670 7864 3668 7863 3663 7855
      3663 7858 3669 7865 3669 7867 3667 7870
      3658 7871 3656 7873 3656 7889 3687 7911
      3716 7859 3715 7853 3709 7848 3708 7844
TIME...MOT...LOC 1857Z 238DEG 16KT 3668 7885

$$

KK
3 follow-up statements
614 
WWUS51 KRNK 151912
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
312 PM EDT THU SEP 15 2011

VAC037-083-152000-
/O.CON.KRNK.SV.W.0567.000000T0000Z-110915T2000Z/
HALIFAX VA-CHARLOTTE VA-
312 PM EDT THU SEP 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR EASTERN HALIFAX AND CHARLOTTE COUNTIES...

AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SCOTTSBURG...OR 6 MILES EAST OF SOUTH BOSTON...MOVING
NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  SCOTTSBURG...
  DRYBURG...
  CLOVER...
  REDOAK...
  WYLLIESBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3689 7848 3670 7864 3668 7863 3663 7855
      3663 7858 3669 7865 3669 7867 3667 7870
      3658 7871 3656 7873 3656 7889 3700 7887
      3716 7859 3715 7853 3709 7848 3708 7844
TIME...MOT...LOC 1911Z 238DEG 16KT 3671 7878

$$

KK
485 
WWUS51 KRNK 151925
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
325 PM EDT THU SEP 15 2011

VAC037-083-152000-
/O.CON.KRNK.SV.W.0567.000000T0000Z-110915T2000Z/
HALIFAX VA-CHARLOTTE VA-
325 PM EDT THU SEP 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR EASTERN HALIFAX AND EASTERN CHARLOTTE COUNTIES...

AT 321 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING ONE INCH DIAMETER SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED NEAR DRYBURG...OR 7 MILES SOUTH OF
CLOVER...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  DRYBURG...
  MT LAUREL...
  CLOVER...
  REDOAK...
  WYLLIESBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3689 7848 3670 7864 3668 7863 3663 7855
      3663 7858 3669 7865 3669 7867 3667 7870
      3658 7871 3656 7873 3656 7889 3701 7875
      3716 7859 3715 7853 3709 7848 3708 7844
TIME...MOT...LOC 1924Z 238DEG 16KT 3674 7872

$$

KK
562 
WWUS51 KRNK 151956
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
356 PM EDT THU SEP 15 2011

VAC037-083-152006-
/O.EXP.KRNK.SV.W.0567.000000T0000Z-110915T2000Z/
HALIFAX VA-CHARLOTTE VA-
356 PM EDT THU SEP 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HALIFAX AND EASTERN
CHARLOTTE COUNTIES EXPIRES AT 400 PM EDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW 
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3689 7848 3670 7864 3668 7863 3663 7855
      3663 7858 3669 7865 3669 7867 3667 7870
      3658 7871 3656 7873 3656 7889 3701 7875
      3716 7859 3715 7853 3709 7848 3708 7844
TIME...MOT...LOC 1956Z 238DEG 16KT 3682 7857

$$

KK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 2:28 PM EDT, 28 minutes earlier.

Area forecast discussion, Sep 15, 2:28 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
228 PM EDT THU SEP 15 2011

.SYNOPSIS...
A STRONG COLD FRONT WILL SLIDE SOUTHEAST ACROSS THE AREA TODAY AND
SLIP SOUTH INTO THE CAROLINAS TONIGHT INTO FRIDAY. CHILLY HIGH
PRESSURE BUILDING IN BEHIND THE FRONT WILL WEDGE SOUTH ALONG THE
MOUNTAINS LATER TONIGHT AND PERSIST INTO THE WEEKEND. THIS COOL AIR
WEDGE WILL THEN COMBINE WITH PASSING WEAK DISTURBANCES ALOFT TO
RESULT IN VERY COOL AND DAMP WEATHER THROUGH SATURDAY NIGHT OR
SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1015 AM EDT THURSDAY...

EXPECT A CHALLENGING TEMPERATURE FORECAST TODAY AS A COLD FRONT
MAKES ITS WAY THROUGH OUR REGION. WITH THE FRONT ALREADY ENTERING
OUR SOUTHEAST WEST VIRGINIA COUNTIES...BELIEVE THAT WE ARE ALREADY
EXPERIENCING...OR WILL BE BEFORE NOON...OUR HIGH TEMPERATURES FOR
THE DAY. ON THE OTHER END OF OUR FORECAST REGION...CLOUD COVER
EXTENDS AS FAR EAST AS THE PIEDMONT...AND DO N0T EXPECT MORE THAN
A 4 TO 5 DEGREE INCREASE IN TEMPERATURES THROUGH AFTERNOON...AND
THAT MAY BE TOO GENEROUS FOR SOME AREAS. REGARDLESS...THE UPDATED
HIGH TEMPERATURE FORECAST FOR THIS AFTERNOON REFLECTS THIS
THINKING.

DID NOT MAKE MUCH ADJUSTMENT TO RAIN CHANCES THROUGH LATE
AFTERNOON. LATEST RADAR IMAGERY INDICATES SEVERAL BANDS OF LIGHT
SHOWER ACTIVITY WEST OF THE BLUE RIDGE...A TREND THAT WILL
CONTINUE THROUGH THE NEXT SEVERAL HOURS AND SPREAD EAST AS THE
COLD FRONT ADVANCES.

AS OF 300 AM EDT THURSDAY...

SURFACE COLD FRONT NOW JUST EAST OF THE OHIO RIVER WILL CONTINUE
TO SINK SLOWLY SE TODAY...LIKELY REACHING THE BLUE RIDGE THIS
AFTERNOON BEFORE EXITING THE PIEDMONT BY THIS EVENING. RIBBON OF
HIGHER THETA-E CURRENTLY JUST AHEAD OF THE BOUNDARY CONTINUES TO
SPARK BANDS OF DEEP CONVECTION AND EXPECT SOME OF THIS MAY WORK
INTO THE FAR NW BY DAYBREAK PRIOR TO WEAKENING. THEN RATHER TRICKY
ON HOW FAST DEEPER MOISTURE IS ABLE TO WORK ACROSS THE MOUNTAINS
AS THE LOW LEVEL FRONT GETS A BIT AHEAD OF THE BETTER LIFT BY
AFTERNOON. LATEST GUIDANCE HAS TRENDED SLOWER IN ADVANCING AXIS OF
BETTER CONVERGENCE TENDING TO LEAVE AN INITIAL BAND BACK OVER THE
FAR WEST THRU EARLY AFTERNOON MORESO WITH THE 85H FRONT. THIS
COULD ALLOW MORE HEATING ALONG/EAST OF THE BLUE RIDGE WHERE HIGHER
CAPES LOOK TO DEVELOP BEFORE THE BOUNDARY ALOFT TENDS TO JUMP INTO
THE PIEDMONT LATER TODAY. HOWEVER BETTER SUPPORT ALOFT FURTHER
NORTH AND QUESTIONS WITH WHETHER OR NOT THE LOW LEVEL FRONT MAY
CAUSE TOO MUCH DOWNSLOPE OUT EAST TO INHIBIT MORE CONVECTION LATER
ON. SEVERAL WRF SOLUTIONS...AND TO SOME DEGREE THE NAM DEVELOP
ANOTHER BROKEN AREA OF TSRA ALONG THE EASTERN SLOPES BY MID
AFTERNOON...PER DIFFERENTIAL HEATING EAST OF THE CURRENT CLOUD
SHIELD...AND PUSH IT EAST BY EARLY EVENING. THUS HAVE UPPED POPS
EARLY ON ACROSS THE NW AND ADDED BACK IN SOME DECENT CHANCES OUT
EAST THIS AFTERNOON WITH LOWER CHANCES IN BETWEEN. EXPECT TEMPS TO
MAX OUT OVER THE FAR NW THIS MORNING AND FALL SOME LATER WHILE
STEADYING OUT IN THE 70S NEW RIVER...AND AROUND 80 BLUE RIDGE
WHILE POSSIBLY SURGING BACK INTO THE LOW/MID 80S PIEDMONT GIVEN
THE SLOWER COOLING ALOFT STUCK BACK TO THE NW.

UPPER TROF WILL PASS TO THE NORTH THIS EVENING AND GIVE THE FRONT
A GOOD PUSH TO THE SOUTH ALLOWING FOR A PERIOD OF DRIER NW FLOW
FOR A FEW HOURS THIS EVENING. HOWEVER INVERTED TROFFINESS ALONG
THE SRN APPS WILL CAUSE THE SURFACE RIDGE TO SLIDE EAST AND THEN
START TO WEDGE SOUTH ALONG THE BLUE RIDGE AFTER MIDNIGHT. THIS
WILL CAUSE A QUICK BANKING OF THE FLOW AROUND TO THE EAST AND NE
OVERNIGHT WITH DEEPER UPSLOPE DEVELOPING NW NC/SW VA LATE. SINCE
THE SUB CLOUD LAYER OFF FCST RAOBS STILL LOOKS QUITE DRY OUTSIDE
OF THE SRN BLUE RIDGE...THINK WILL SEE ENOUGH DRYING ELSW TO LIMIT
POPS SO CUTTING BACK TO ALL EXCEPT THE FAR SOUTH AND SW WHERE WILL
CARRY LOW POPS INTO LATE TONIGHT FOR NOW. COULD EVEN SEE SOME
CLEARING FAR NORTH IF THE PUSH OF DRY ADVECTION IS STRONGER AS
SUGGESTED BY THE NAM BUT WONT GO THAT DRY FOR NOW. KEPT TEMPS
CLOSER TO THE WARMER MAV MOS SINCE THE MET SEEMS WAY TOO COOL NW
PROVIDED SOME CLOUDS DO LINGER OTRW COULD BE EVEN COLDER NORTH AND
IN THE NW VALLEYS.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
AS OF 200 PM EDT THURSDAY...

MODELS SHOW A SHORT WAVE COMING THROUGH THE OHIO VALLEY ON SATURDAY.
THIS WILL BE REFLECTED AT THE SURFACE WITH AN INVERTED TROF OVER THE
TENNESSEE VALLEY. LOW LEVEL WINDS WILL MAINTAIN AN EASTERLY
COMPONENT. BY FRIDAY NIGHT AND SATURDAY THE MOISTURE BELOW 700 MB
GRADUALLY RETURNS NORTH. ISENTROPIC LIFT FROM 290-310K SLIGHTLY
INCREASES ON FRIDAY NIGHT AND SATURDAY...MAINLY IN THE SOUTHERN HALF
OF THE FORECAST AREA. SHOULD HAVE A DEEP ENOUGH LAYER OF MOISTURE TO
KEEP CLOUDS IN THROUGH SATURDAY WITH DRYING AT MID AND UPPER LEVELS
SATURDAY NIGHT AND SUNDAY.

FOR TEMPERATURES THROUGH THE PERIOD...WENT WITH COOLEST GUIDANCE FOR
AFTERNOON HIGHS AND WARMER GUIDANCE FOR OVERNIGHT LOWS. EXPECT WILL
BE IN THE EXTREME SOUTHWEST ON SATURDAY...AROUND THE MOUNTAIN EMPIRE
AREA WHICH MAY BREAK OUT OF THE WEDGE ON SATURDAY AND WARM UP CLOSER
TO 70 DEGREES.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 200 PM EDT THURSDAY...

AT 500 MB THERE WILL BE WEAK RIDGING ON MONDAY FOLLOWED BY A
DEEPENING TROF OVER THE NORTHEAST UNITED STATES THROUGH THURSDAY.
AT THE SURFACE HIGH PRESSURE STARTS TO WEAKEN BUT DOES NOT
COMPLETELY PULL OUT OF THE MID ATLANTIC AREA UNTIL WEDNESDAY. GEFS
PREFERRED BY NCEP BRINGS THE NEXT FRONT THROUGH THE FORECAST AREA ON
THURSDAY. WILL HAVE LITTLE TO NO PROBABILITY OF RAIN THROUGH THE
EARLY PART OF THE WEEK THEN WILL INCREASE THE CHANCE AS THE FRONT
APPROACHES. TEMPERATURES WILL MODERATE DURING THE PERIOD. WILL STAY
CLOSE TO HPC GUIDANCE THROUGH THURSDAY.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 215 PM EDT THURSDAY...

15/17Z SURFACE OBSERVATIONS INDICATE THAT THE COLD FRONT IS MAKING
ITS WAY THROUGH SOUTHEAST WEST VIRGINIA...WITH A NORTHWESTERLY
WIND SHIFT AS THE FRONT PASSES. SEVERAL STATIONS ARE REPORTING
LOW STRATOCU DEVELOPING IN THE WAKE OF THE FRONT WITH BASES
RANGING ANYWHERE FROM 0.5KFT TO 1.5KFT. OVERRUNNING RAIN SHOWERS
ARE ALSO DEVELOPING ACROSS WEST VIRGINIA AND PUSHING EAST AS A
WEAK DISTURBANCE MOVES OVER THE FRONTAL BOUNDARY.

LOW CEILINGS WILL CONTINUE TO DEVELOP ALONG THE FRONT THROUGH THE
EVENING...BUT ARE EXPECTED TO LIFT A FEW HOURS AFTER FROPA AS THE
WEDGE OF COOLER AIR HUGGING THE SURFACE GROWS A DEEPER. WHILE THE
PRESSURE GRADIENT DOES NOT APPEAR TO BE VERY TIGHT BEHIND THE
FRONT THIS AFTERNOON AND WINDS NOT VERY STRONG...STILL CANNOT RULE
OUT BRIEF BUT GUSTY WINDS AS THE BOUNDARY PASSES DOWN THE BLUE
RIDGE...AFFECTING ROA. AS THE FRONT CONTINUES EAST THROUGH THE
EVENING...IT WILL TRIGGER A FEW THUNDERSTORMS EAST OF THE BLUE
RIDGE AS IT ENCOUNTERS WARMER MORE UNSTABLE AIR ACROSS THAT AREA.
SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS AND
LARGE HAIL.

HIGH PRESSURE WILL CONTINUE TO PUSH EAST OVERNIGHT...AND WILL THEN
BUILD SOUTHWARD ALONG THE EASTERN SLOPES OF THE APPALACHIANS. AS
THIS HAPPENS...EXPECT WINDS TO SHIFT FROM NORTHWESTERLY THIS
EVENING...TO NORTHEASTERLY OVERNIGHT...TO MORE OF AN EASTERLY
DIRECTION ON FRIDAY AFTERNOON. THE EASTERLY UPSLOPE DIRECTION WILL
BE CONDUCIVE FOR LOW CEILINGS AND FOG TO DEVELOP BY FRIDAY
EVENING...AND HAVE HINTED AT THIS TOWARD THE END OF THE 15/18Z SET
OF TAFS. WITH HIGH PRESSURE WEDGED ACROSS OUR REGION...AND UPSLOPE
FLOW EXPECTED TO CONTINUE INTO EARLY NEXT WEEK...LOW CEILINGS AND
LOW VISIBILITY DUE TO PERIODS OF FOG AND DRIZZLE WILL PERSIST FOR
THE NEXT FEW DAYS.

&&

.CLIMATE...
WITH THE COOL WEDGE...CLOUDS AND RAIN CHANCES FRIDAY...THE COOLEST
HIGH TEMPERATURE RECORDS COULD BE SET AT MOST OF OUR CLIMATE
SITES...AS WE ARE FORECASTING HIGHS IN THE 50S TO NEAR 60. BASED ON
THE CURRENT FORECAST ALL BUT BLUEFIELD HAVE A GOOD CHANCE OF SETTING
RECORDS.

STATION       RECORD COLDEST HIGH/YEAR
ROANOKE                 61/1986
LYNCHBURG               61/1996
DANVILLE                65/1963
BLACKSBURG              59/1976
BLUEFIELD               55/2000

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/NF
NEAR TERM...JH/NF
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...NF
Hazardous weather outlook, Sep 15, 3:55 AM EDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
355 AM EDT THU SEP 15 2011

NCZ003>006-019-020-VAZ032>035-043>047-058-059-160800-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
355 AM EDT THU SEP 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-160800-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-
BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER-
355 AM EDT THU SEP 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 15, 2:15 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
215 PM EDT THU SEP 15 2011

VAZ044-045-058-059-151915-
CAMPBELL VA-CHARLOTTE VA-HALIFAX VA-PITTSYLVANIA VA-
215 PM EDT THU SEP 15 2011

...A STRONG THUNDERSTORM WILL AFFECT CAMPBELL...CHARLOTTE...HALIFAX
AND PITTSYLVANIA COUNTIES...

AT 212 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF INGRAM...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR RIDGEWAY AROUND 225 PM...LEDA AROUND 245
PM...HALIFAX AROUND 250 PM...CODY AROUND 255 PM...CRYSTAL HILL AROUND
305 PM AND NATHALIE AROUND 310 PM.

FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.

LAT...LON 3714 7886 3681 7855 3668 7925 3683 7937

KK

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 2:15 PM EDTSpecial Weather StatementRNKHalifax60 min
Sep 15, 3:57 PM EDTSpecial Weather StatementRNKAppomattox, Buckingham63 min
Sep 15, 4:18 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham41 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.